Feb 21, 2014 - 10:56 pm
I was diagnosed as DCIS and had Mastectomy in Sept. last year. I had taken Tamoxifen between Oct. 2013 and January this year. Only about two weeks ago, I stopped Tamoxifen because I found a 7cm ovarian cyst through ultrasound. I did some google-searches and discovered some important recent studies consistently finding that the pre-menopause women with breast cancer and ER+ (just like me) have 50-81% of chance to develop an ovarian cyst after taking Tamoxifen. So, after consulting with my Oncologists and Gyn (2 of them agreed for me to stop Tamoxifen and 2 others against it), I decided to stop Tamoxifen.
Based on your experiences, did you have similar problems in developing an ovarian cyst with Tamoxifen? Did the cyst go away by itself after you stop Tamoxifen?
Moreover, if I take out the cyst by surgery and then start taking Tamoxifen again, will I see some new cysts pop up in the future?
I very much appreciate it if you could share your experiences with me on what you went through on this and what advice you may provide to help me make a right decision. Thank you so much in advance!